MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
However an explant/exchange of the lens is planned but not confirmed.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt150 26.50 diopter intraocular lens (iol) was implanted into the left eye on (b)(6) 2017.Post-operatively, the patient is experiencing poor vision.An exchange of the iol is planned.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported the patient was female and that she neglected to use pre-operative eye drops as instructed.Patient symptoms were noted to start one week post op, (b)(6) 2017.The lens was explanted on (b)(6) 2017.There was no incision enlargement, vitrectomy, and one suture was used.No post-operative patient injury was reported.No additional information was provided.Age/date of birth: (b)(6).Initially reported age as (b)(6) years; however, based on the date of birth provided; age would have been (b)(6) years.Gender/sex: female.Date of event: (b)(6) 2017.If explanted, give date: (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6839967
Report Number9614546-2017-00827
Device Sequence Number1601004
Product Code POE
UDI-Device Identifier05050474605336
UDI-Public(01)05050474605336(17)220430
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U265
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2017
Supplement Date Received by Manufacturer08/30/2017
01/01/2018
Initial Report FDA Received Date09/01/2017
Supplement Report FDA Received Date09/23/2017
01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR